March 03, 2006

Nervous and worried

I don't know why I'm feeling this way, slightly trembly nervous and frightened, and worried about all sorts of things, feeling guilty in general, like I'm responsible for having done many terrible things. I can't quite define what is behind these feelings, that is what I'm frightened of or worried about -- some of it is that I walk funny, with my arms stuck out and not swinging and my hands flapping and I suspect people notice and think mean thoughts about me, though I do not hear them say anything .... I also don't know what I'm guilty of, except that I feel like I make mistakes and hurt or anger people all the time, every time I open my mouth or state an opinion or even try to help someone, I just put my foot in my mouth and make things bad or worse...But I don't know what it is I've said, what words were wrong, what message I said that I shouldn't have, so I don't know how to make it better. People seem angry with me all the time, except for Sal, Lynnie's love of loves.

I don't know what is going on. I am calm on the outside, and don't talk about it. I have even been shopping, have left my apartment and gone out once or twice (part of the problem I think, because I was exposed to people). But I feel anger everywhere, and assume I have caused it, and don't know how to fix things, though I try and try and only make things worse. I feel like I should shut up and leave everyone alone for a change...

Anyhow, I think because she understands this is going on from some of the things I've said or asked her, Dr O raised my Geodon back to 160mg and asked me to go back on Haldol. I refuse absolutely, absolutely. I will not. I hate that stuff! I finally don't feel deadened inside and dull. Though I still can't read and still have little motivation or get up and go...Getting off it didn't change that much, but that means getting back on it wouldn't change much, and I don't want to. There's such a thing as TOO MANY DAMNED MEDS! I want even fewer, I want to stop the Abilify now, since it ain't working, not start another drug. Most people take ONE antipsychotic. Why should I take three, even if two are at low doses? It's ridiculous...

I do trust Dr O, immensely. I just do not want to take this drug, Haldol, and refuse on principle and because I do not think it helps or is more helpful than harmful. If I could only take a little Zyprexa...But Dr O won't let me and I remain ambivalent about pushing the issue any further.

BTW Have any of you heard about the drug called Byetta (I believe that is the name). The NYTimes of Mar 3 reported that Lilly (!) had developed a drug for overweight people with diabetes that helped them lose significant amounts of weight, sometimes 70 lbs or more. It also lowers their blood glucose levels at the same time. Now people want to use it off label as a weight loss drug, and some do, if they can get it, tho off-label use is discouraged. Oddly enough, given the enormous potential of financial gain, Lilly says it has no plans to study it for that purpose. What I find rather suspect that they can develop a drug to help weight gain in diabetes, but not one to help prevent weight gain their own drug Zyprexa.

Lest any of you with Zyprexa or Seroquel-induced weight gain want to try this new drug, my sister worries that it might not be the best thing, until studied more for the off-label purpose. She would want to know more about why the antipyschotics alter glucose and lipid

metabolism and how that might be prevented, eliminating the weight gain and danger of diabetes in the first place. You see, Byetta might change the weight gain, yes, but you'd be thin and still have a deranged metabolism. This means that you'd still suffer silently from raised lipid levels, like very high cholesterol and triglyerides...If this were NOT the case, you could bet I'd be the first to beg for it and go back to the Zyprexa!

Meanwhile, I wait and wait for a drug that works as well, and worry and feel guilty and frightened, and WON'T give in and take Haldol...Anyone have other suggestions of drugs that might work but aren't so awful? Never mind. I've taken them all, and I don't want to take any more anyway!

Posted by pamwagg at March 3, 2006 05:23 PM


I wish my doctor had never prescribed zyprexa for me. I had mild anxiety and sleeplessness and this was a fairly new drug at the time. I am trying to taper off because of the weight gain and lethargy, not to mention the loss of coordination. It's a lousy drug.

Posted by: Rhea at February 29, 2008 08:24 AM

I took Seroquel at 800mg. that sent me manic. I Don't trust the drug. At 300mg. I slept all the time. I have asked my doctor to go off. It neither helps me with depression or mania. I guess I am weird.

Posted by: Toni Moore at August 30, 2007 01:23 PM

Thank you a whole lot for everything! I have a child version my doctors said and it is so neat to be able to read about someone who experiences almost the same things, it makes things better in ways no doctor can. I want to thank you so much! I once took Risperdal and recently Seroquel. unlike you I do NOT trust my psychiatrist with even my name.

Posted by: s. at August 6, 2006 03:57 PM

Than you so much for your blog. I, too, have schizoaffective disorder; you make me feel less alone. The feelings you have about being guilty are something I have experienced. Sometimes for several weeks I think constantly about every (and I mean every) stupid thing I've ever done. A couselor at my mental health center began consoling me about how we all make mistakes and blah, blah, blah, blah, blah. She doesn't realize that intellectually I know I'm not better or worse than other people. this is different; you can't talk yourself out of this--it's our chemical imbalance that causes this. How? I have no idea. I don't know if it is at all comforting to know that it porbably will pass once you get stabilized.
One thing I do that seems to help a lot is I make myself go walking first thing in the morning because this makes me feel more alive and it helps withthe weight gain (I know it is terribly hard to do when you are depressed, but it's worth the effort. Another thing that I've done that sounds counterintuitive is to lay off the caffeine completly. That's because of my moods swings. Quitting coffee is hard, like an addiction and you probably shouldn't do that when you feel as depressed as you feel right now.
I especially appreciate what you said about being around people. I have that problem also. After too much contact with people I feel wiped out,like my circuits are overloaded and it's then that I have trouble concentrating on reading, etc.
Just in case you're curious I'm on seroquel which is very hard to get used to at first because of the drowsiness. I take 300mg which keeps me from being delusional, but does not completly stop hallucinations, and the thing I have to watch out the most for is paranoia: people might be talking about me, etc. I keep tabs on my symptoms because it is a sign that I need to stay home and stick to a nice boring routine.
If I took more Seroquel 325mg I would be on the verge of sleeping all day long, so I made the decission to take less but to monitor my symptoms carefully. I also take Lamictal and Celexa--the depression is a tough nut to crack.
I'm sorry I've been so long-winded. You can tell I needed a chance to vent.
Again, thank you for your blog.

Posted by: Sarah Ream at March 9, 2006 10:24 AM

Remember that you are not alone. There are those of us who have never met you in person who are there in spirit for you. You are in my prayers.


Posted by: kent chastain at March 6, 2006 04:32 PM

I have done a lot of research on feelings. Guilt feelings come from Past history and worry comes from Future of what happens and both are things we are not dealing with right now. Now is where we are. Try to stay in the moment of right NOW. Do you have issues from your past that you need to deal with? Worrying about the future is fruitless. All we have to deal with is Now.

Posted by: Poncho at March 5, 2006 09:35 AM

Post a comment

Please enter this code to enable your comment -
Remember Me?